Alert archive / Idaho / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 65, NWS Pocatello, ID
NWS Pocatello, ID issued this severe thunderstorm warning at Jul 15, 2015, 5:43 PM MDT for Caribou County, Idaho. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 15, 2015, 5:43 PM MDT (23:43 UTC)
- Expired
- Jul 15, 2015, 6:15 PM MDT
- In force
- 32 min
- Issued by
- NWS Pocatello, ID
- Area
- Storm-based polygon
County Caribou County, ID
The radar
The Pocatello radar (KSFX), 130 km from the middle of the area, began a volume at 23:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 11.7 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -302 J/kg
- Mixed-layer LCL
- 2182 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
862 WUUS55 KPIH 152343 SVRPIH IDC029-160015- /O.NEW.KPIH.SV.W.0065.150715T2343Z-150716T0015Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE POCATELLO ID 543 PM MDT WED JUL 15 2015 THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL CARIBOU COUNTY IN SOUTHEASTERN IDAHO... * UNTIL 615 PM MDT * AT 542 PM MDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL OR LARGER. THIS STORM WAS LOCATED 10 MILES SOUTHWEST OF STAR VALLEY REST AREA...OR 11 MILES SOUTHWEST OF THAYNE...AND MOVING EAST AT 25 MPH. * LOCATIONS IMPACTED INCLUDE... SMOKEY CANYON MINE. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL... DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 4276 11124 4287 11121 4283 11104 4268 11105 TIME...MOT...LOC 2342Z 283DEG 21KT 4279 11116 $$ JKEYES
1 follow-up statement
823
WWUS55 KPIH 160009
SVSPIH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
609 PM MDT WED JUL 15 2015
IDC029-160018-
/O.EXP.KPIH.SV.W.0065.000000T0000Z-150716T0015Z/
CARIBOU ID-
609 PM MDT WED JUL 15 2015
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL CARIBOU COUNTY
WILL EXPIRE AT 615 PM MDT...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED INTO
WESTERN WYOMING. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
OTHER STORMS IN THE AREA MAY PRODUCE SMALL HAIL AND HEAVY RAINFALL.
LAT...LON 4276 11124 4287 11121 4283 11104 4268 11105
TIME...MOT...LOC 0006Z 283DEG 21KT 4279 11116
$$
JKEYESWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 1:13 PM MDT, 4 hours 30 minutes earlier.
Area forecast discussion, Jul 15, 1:13 PM MDT, 4 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 113 PM MDT WED JUL 15 2015 .SHORT TERM...TODAY AND THURSDAY. THE MAIN SYSTEM TO OUR WEST CONTINUES TO PUSH EAST ACROSS IDAHO TODAY. THE FIRST ROUND OF SHOWERS AND STORMS HAS PUSHED INTO WYOMING WHILE THE SECOND ROUND IS FORMING ACROSS THE CENTRAL MOUNTAINS AND ALSO THE SOUTHERN/EASTERN HIGHLANDS. THE BATCH UP NORTH IS EXPECTED TO PUSH EAST ACROSS THE UPPER PLAIN AND HIGHLANDS THIS EVENING. WE WILL BE WATCHING FOR ANY OUTFLOW BOUNDARIES THAT COULD PUSH SOUTH AWAY FROM THAT AREA AND PRODUCE STORMS. BY THE OVERNIGHT HOURS...WE WILL SEE DRY CONDITIONS EVERYWHERE AS WESTERLY FLOW OVERTAKES THE PATTERN BRIEFLY. WESTERLY FLOW CONTINUES THURSDAY AS THE SYSTEM FROM CANADA SAGS SOUTHWARD AND INFLUENCES OUR WEATHER. EXPECT MOSTLY DRY CONDITIONS WITH A FEW STORMS CLOSER TO THE LOW NEAR THE MONTANA BORDER...AS WELL ACROSS THE SOUTHERN HIGHLANDS AS A BIT OF MOISTURE SNEAKS NORTH. OTHERWISE IT WILL BE BREEZY WITH MANY OF US SEEING 15-20 MPH WINDS WITH HIGHER GUSTS. THERE WILL BE NO REAL TEMPERATURE CHANGE AS WE REMAIN PRETTY CLOSE TO NORMAL IF NOT JUST BELOW. KEYES .LONG TERM...FRIDAY THROUGH THE MIDDLE OF NEXT WEEK. THE MODELS ARE STRUGGLING MIGHTILY WITH THE PATTERN HEADING INTO THE WEEKEND. WE WILL END UP IN SPLIT FLOW...BUT THE MAIN ISSUE IS HOW MUCH STORMINESS WE WILL SEE ESPECIALLY ON SATURDAY. THIS IS DUE TO WHAT EVENTUALLY HAPPENS WITH THE SPLIT AS IT CROSSES IDAHO. ALL MODELS ARE SHOWING SOME SEMBLANCE OF A WAVE MOVING THROUGH BUT THEY ARE ALL OVER THE PLACE ON ITS TRACK. THE FORECAST WILL FOCUS ON THE MOUNTAINS FOR THE BEST CHANCE OF RAIN AND THUNDER WITH A MUCH LOWER CHANCE FOR THE SNAKE PLAIN. BEYOND THAT...THE MODELS ARE EVEN MORE CHAOTIC ON WHAT TO DO WITH THE SOUTHERN END OF THE SPLIT FOR THE FIRST PART OF NEXT WEEK. IT SHOULD GET KICKED OUT EVENTUALLY AS THE NEXT BIGGER LOW DROPS TOWARD THE PACIFIC NORTHWEST. IT DOES APPEAR THOUGH WE WILL SEE SOME SHOWERS AND STORMS NO MATTER WHAT ENDS UP HAPPENING AS SOME MOISTURE PUSHES INTO THE STATE FROM THE SOUTH AND WEST. IT WILL JUST DEPEND ON IF WE CAN TAP INTO ANY MONSOON MOISTURE AT SOME POINT. TEMPERATURES COOL OVER THE WEEKEND WITH HIGHS IN THE UPPER 70S/LOW 80S IN THE VALLEYS AND 60S FOR THE MOUNTAINS. NEXT WEEK...SHOULD SEE A WARMING TREND AND PUSH US BACK INTO THE 70S AND 80S AREAWIDE. KEYES && .AVIATION....UPPER SHORT WAVE OVER EASTERN IDAHO WILL CONTINUE TRACKING EASTWARD...BUT COULD STILL SEE ISOLATED THUNDERSTORMS THIS AFTERNOON GIVEN THE INSTABILITY. EXPECT STORMS TO TRIGGER OVER MOUNTAINS THIS AFTERNOON WITH CLEARING LATER TONIGHT. HINSBERGER && .FIRE WEATHER...MOUNTAINS MAY SEE SOME ISOLATED THUNDERSTORMS THIS EVENING...BUT THEY SHOULD DISSIPATE AROUND SUNSET. DRIER WEATHER IS EXPECTED TOMORROW...BUT WINDS WILL INCREASE ACROSS THE AREA TOMORROW AFTERNOON ALONG A COLD FRONT. WINDS WILL PICK BACK UP AGAIN FRIDAY AS AN UPPER TROUGH DIGS INTO THE PAC NW. THE TROUGH WILL HELP TRIGGER SHOWERS AND THUNDERSTORMS FRIDAY AFTERNOON AND MAY LINGER INTO SATURDAY. IT APPEARS NEXT WEEK WILL BEGIN ON A DRY NOTE AS RIDGING MOVES INTO THE AREA. HINSBERGER && .PIH WATCHES/WARNINGS/ADVISORIES... NONE. &&
In the hours before
Special weather statement, Jul 15, 4:38 PM MDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE POCATELLO ID 438 PM MDT WED JUL 15 2015 IDZ022-152345- SOUTH CENTRAL HIGHLANDS ID- 438 PM MDT WED JUL 15 2015 ...HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH AFFECTING SOUTH CENTRAL CASSIA COUNTY UNTIL 545 PM MDT... AT 438 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES EAST OF OAKLEY...MOVING NORTHEAST AT 5 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... ELBA...ALMO...MT HARRISON AND CITY OF ROCKS. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 4205 11366 4220 11389 4242 11370 4224 11338 TIME...MOT...LOC 2238Z 222DEG 5KT 4220 11374 MESSICK
Special weather statement, Jul 15, 4:51 PM MDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
451 PM MDT WED JUL 15 2015
IDZ019-020-152330-
UPPER SNAKE RIVER PLAIN ID-UPPER SNAKE HIGHLANDS ID-
451 PM MDT WED JUL 15 2015
...WINDS UP TO 40 MPH...HEAVY RAIN AND SMALL HAIL AFFECTING EASTERN
CLARK...FREMONT AND NORTHWESTERN MADISON COUNTIES UNTIL 530 PM MDT...
AT 450 PM MDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM MACKS INN TO NEAR ST
ANTHONY...AND MOVING NORTHEAST AT 30 MPH.
WINDS UP TO 40 MPH...HEAVY RAIN AND SMALL HAIL WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE... ASHTON...HENRYS
LAKE...PARKER...DRUMMOND...ST ANTHONY... ISLAND PARK
VILLAGE...CHESTER...ASHTON RESERVOIR...PONDS LODGE...ISLAND PARK
RESERVOIR...MACKS INN...SHOTGUN VILLAGE...ASHTON HILL...BIG
SPRINGS...MESA FALLS STATE PARK...HARRIMAN STATE PARK AND NORTHERN
SAINT ANTHONY SAND DUNES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4389 11184 4452 11165 4456 11157 4454 11147
4456 11151 4458 11151 4467 11127 4465 11128
4461 11124 4458 11123 4457 11118 4453 11113
4450 11113 4449 11109 4413 11109 4412 11105
4399 11105
TIME...MOT...LOC 2250Z 234DEG 27KT 4450 11130 4395 11165
JKEYESSpecial weather statement, Jul 15, 4:56 PM MDT, 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE POCATELLO ID 456 PM MDT WED JUL 15 2015 IDZ020-021-023-152345- UPPER SNAKE RIVER PLAIN ID-LOWER SNAKE RIVER PLAIN ID- CARIBOU HIGHLANDS ID- 456 PM MDT WED JUL 15 2015 ...WINDS OVER 30 MPH...HEAVY RAIN AND SMALL HAIL AFFECTING CENTRAL BINGHAM AND WEST CENTRAL BONNEVILLE COUNTIES UNTIL 545 PM MDT... AT 455 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR ROSE...MOVING EAST AT 35 MPH. WINDS OVER 30 MPH...HEAVY RAIN AND SMALL HAIL WILL BE POSSIBLE WITH THIS STORM. MINOR FLOODING IS LIKELY ESPECIALLY IN POOR DRAINAGE AREAS. LOCATIONS IMPACTED INCLUDE... SOUTHERN IDAHO FALLS...BLACKFOOT...GOSHEN...AMMON...SHELLEY... FIRTH...FORT HALL LINCOLN CREEK LODGE...BONE...TABER...ROCKFORD... MORELAND...ROSE...GROVELAND...BASALT AND WAPELLO. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 4317 11272 4341 11273 4349 11180 4315 11174 TIME...MOT...LOC 2255Z 261DEG 29KT 4328 11240 JKEYES
Local storm report, Jul 15, 5:02 PM MDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
502 PM MDT WED JUL 15 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM HEAVY RAIN 4 W ST. ANTHONY 43.96N 111.76W
07/15/2015 M0.20 INCH FREMONT ID TRAINED SPOTTER
RAIN FELL IN APPROXIMATELY 6 MINUTES WITH A FEW PIECES OF
PEA-SIZE HAIL.
&&
GWICKLUNLocal storm report, Jul 15, 5:21 PM MDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
521 PM MDT WED JUL 15 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0519 PM HAIL 10 SE TABER 43.22N 112.49W
07/15/2015 E0.75 INCH BINGHAM ID TRAINED SPOTTER
1/2 INCH TO 3/4 INCH HAIL IN MORELAND AT TIME OF
OBSERVATION.
&&
GWICKLUNLocal storm report, Jul 15, 5:25 PM MDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
525 PM MDT WED JUL 15 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0517 PM HAIL 5 WNW BLACKFOOT 43.22N 112.44W
07/15/2015 E0.88 INCH BINGHAM ID TRAINED SPOTTER
HAIL BEGAN AS PEA-SIZE HAIL AND INCREASED WITHIN 2
MINUTES WITH HEAVY RAIN FOLLOWING THE HAIL.
&&
GWICKLUNThe office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 12:32 PM MDT | Special Weather Statement | PIH | Butte | 43 min |
| Jul 15, 12:59 PM MDT | Severe Thunderstorm Warning | PIH | Butte, Custer | 46 min |
| Jul 15, 1:40 PM MDT | Severe Thunderstorm Warning | PIH | Butte, Custer | 50 min |
| Jul 15, 2:32 PM MDT | Special Weather Statement | PIH | Butte | 58 min |
| Jul 15, 2:51 PM MDT | Special Weather Statement | PIH | Clark | 39 min |
| Jul 15, 3:01 PM MDT | Special Weather Statement | PIH | Fremont | 44 min |
| Jul 15, 3:31 PM MDT | Special Weather Statement | PIH | Jefferson, Madison | 44 min |
| Jul 15, 3:42 PM MDT | Special Weather Statement | PIH | Clark, Fremont | 48 min |
| Jul 15, 3:54 PM MDT | Tornado Warning | PIH | Fremont, Jefferson, Madison | 51 min |
| Jul 15, 4:02 PM MDT | Special Weather Statement | PIH | Bear Lake, Franklin | 58 min |
| Jul 15, 4:32 PM MDT | Special Weather Statement | PIH | Power | 58 min |
| Jul 15, 4:38 PM MDT | Special Weather Statement | PIH | Cassia | 67 min |
| Jul 15, 4:41 PM MDT | Severe Thunderstorm Warning | PIH | Cassia, Oneida, Power | 49 min |
| Jul 15, 4:51 PM MDT | Special Weather Statement | PIH | Fremont | 39 min |
| Jul 15, 4:56 PM MDT | Special Weather Statement | PIH | Bingham | 49 min |
| Jul 15, 5:28 PM MDT | Severe Thunderstorm Warning | PIH | Bingham | 30 min |
| Jul 15, 5:35 PM MDT | Severe Thunderstorm Warning | PIH | Bannock, Oneida, Power | 55 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.